Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Trying to conceive, partner takes prednisone, was on steroids. Safe to conceive?

My husband and I are plannning on trying to conceive soon. He has ulcerative colitis and is currently taking imuran and will be taking it for the foreseeable future. He was taking prednisone also but has finished that treatment about 2 weeks ago. So he is not currently taking any steroid . Is it safe to try to conceive now or should we wait 3 months until the steroid has left his system? He was on steroids for about 4 weeks to get flare up under control. I am getting older each month so we are anxious to get started.
Asked On : Thu, 27 Sep 2012
Answers:  1 Views:  102
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Internal Medicine Specialist 's  Response
It is ok to start to try conceive now. Steroids go off the system fairly quickly (less than a week), and in any case you - the woman - have not been on any of these medications.
Imuran takes much longer to get off the system, but this should not be stopped as it is a great medication to keep the Ulcerative colitis under control, and should not give any problems in terms of achieving pregnancy.
If your husband had to use steroids recently it means that his disease has not been completely controlled by only Imuran, and he should be considered for an additional medication (depending on his history). This should be addressed with his gastroenterologist.
Hope that helped.
Answered: Thu, 27 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor